Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 86, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 29, 2004, 4:22 PM CDT for Leon County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2004, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 29, 2004, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Leon County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 292123
FFWFTW
TXC289-300015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEON COUNTY IN NORTHEAST TEXAS
* UNTIL 715 PM CDT
* AT 422 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN FROM CENTERVILLE WEST
ACROSS MUCH OF ROBERTSON COUNTY...MOVING NORTHEAST AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE CENTERVILLE...
BUFFALO...AND MARQUEZ.
HEAVY RAIN FALLING ON ALREADY SATURATED GROUNDS WILL RESULT
IN FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3158 9581 3139 9623 3138 9631 3103 9622
3117 9579 3135 9571 3160 9583
$$3 follow-up statements
000
WGUS74 KFWD 292239
FFSFTW
TXC161-289-300015-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT TUE JUN 29 2004
...A FLASH FLOOD WARNING CONTINUES FOR LEON COUNTY UNTIL 715 PM
AND FOR FREESTONE COUNTY UNTIL 8 PM CDT...
AT 540 PM...RADAR SHOWED THAT SHOWERS AND THUNDERSTORMS...WITH
MODERATE TO HEAVY RAINFALL...EAST OF A MEXIA TO FRANKLIN...WERE
MOVING NORTHEAST AT 20 MPH. THE RAIN WILL END ACROSS FREESTONE AND
LEON COUNTIES AFTER 7 PM. RUNOFF FROM THESE STORMS WILL RESULT
IN FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
LAT...LON 3199 9609 3134 9571 3115 9578 3111 9625
3135 9629 3144 9621 3182 9640
$$000
WGUS74 KFWD 292346
FFSFTW
TXC161-289-300115-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT TUE JUN 29 2004
...A FLASH FLOOD WARNING CONTINUES FOR LEON COUNTY UNTIL 715 PM AND
FOR FREESTONE COUNTY UNTIL 8 PM CDT...
AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
NUMBEROUS SHOWERS WITH MODERATE TO HEAVY RAINS CONTINUING TO MOVE
SLOWLY ACROSS FREESTONE AND LEON COUNTIES. THE HEAVIEST RAINS WERE
LOCATED OVER THAT PART OF LEON AND FREESONE COUNTIES TO THE EAST OF
A LINE FROM FAIRFIELD TO CENTERVILLE.
AN ADDITIONAL INCH OF RAIN WILL BE POSSIBLE OVER THE EASTERN PARTS
OF FREESTONE COUNTY EAST OF FAIRFIELD AND THE NORTHEAST PART OF LEON
COUNTY NEAR OAKWOOD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT
NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS.
USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE
THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH
RISING WATER.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3115 9580 3111 9596 3102 9621 3122 9630
3134 9630 3143 9618 3180 9645 3201 9602
3179 9605 3156 9579 3130 9571
$$000
WGUS74 KFWD 300009
FFSFTW
TXC289-300015-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT TUE JUN 29 2004
...THE FLASH FLOOD WARNING FOR LEON COUNTY WILL BE ALLOWED TO EXPIRE
AT 715 PM CDT...
THE THUNDERSTORMS THAT BROUGHT VERY HEAVY RAINS TO PARTS OF LEON
COUNTY HAVE MOVED EAST INTO ANDERSON COUNTY. AT 710 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS WITH LIGHT
TO MODERATE RAIN CONTINUING ACROSS EASTERN LEON COUNTY EAST OF
CENTERVILLE. THE SHOWERS WERE MOVING EAST AT 20 MPH.
AS OF 700 PM...THE LEON COUNTY SHERIFFS OFFICE REPORTED NO
SIGNIFICANT FLOODING PROBLEMS ACROSS LEON COUNTY.
ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO LEON COUNTY
FROM ROBERTSON COUNTY THROUGH 730 PM. ANOTHER ROUND OF LOCALLY HEAVY
RAIN WILL BE POSSIBLE ACROSS LEON COUNTY THIS EVENING.
LAT...LON 3112 9584 3112 9594 3101 9624 3125 9629
3136 9629 3141 9621 3145 9613 3151 9597
3154 9589 3158 9581 3134 9570
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:00 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 29, 3:00 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT TUE JUN 29 2004 .DISCUSSION... POPS REMAIN HIGH FOR THE NEXT 24 HOURS. TROPICAL AIR STILL IN PLACE SO FLOOD WATCH WILL CONTINUE THROUGH WEDNESDAY EVENING. DRIER AIR WILL MOVE INTO AREA WEDNESDAY EVENING BEHIND STRONG SHORT WAVE AND POPS WILL DECREASE WEDNESDAY NIGHT AND THURSDAY. THROUGH WEEKEND RIDGE FORMS TO OUR WEST...BUT FAR ENOUGH WEST THAT GIVEN NORTHWEST FLOW WE COULD STILL SEE SOME THUNDERSTORMS DUE TO DISTURBANCES IN THE FLOW. THIS REMAINS A SPRING WEATHER PATTERN...NOT JUNE...SO TEMPS WILL REMAIN MILD FOR THIS TIME OF YEAR. ALTHOUGH DRIER CONDITIONS ARE EXPECTED...THE NORTHWEST FLOW WILL ALSO BRING A FRONT INTO THE AREA THIS WEEKEND AND BRING A CHANCE OF POPS...ALTHOUGH NOTHING AS WIDESPREAD AS THE LAST FEW DAYS IS EXPECTED. 84 && DALLAS-FT. WORTH, TX 70 86 71 88 / 70 70 40 40 WACO, TX 70 87 72 88 / 70 70 40 30 PARIS, TX 69 85 70 86 / 70 70 40 40 DENTON, TX 69 86 70 87 / 70 60 40 40 MCKINNEY, TX 70 86 71 87 / 70 70 40 40 DALLAS, TX 70 86 71 88 / 70 70 40 40 TERRELL, TX 70 87 72 88 / 70 70 40 40 CORSICANA, TX 71 87 72 88 / 80 70 40 30 TEMPLE, TX 71 86 72 88 / 80 70 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 1000 PM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. &&
Hazardous weather outlook, Jun 29, 2:41 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT TUE JUN 29 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 241 PM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 10 PM WEDNESDAY EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTH TEXAS THROUGH TONIGHT...WITH LOCALLY HEAVY RAIN POSSIBLE. WITH WIDESPREAD SATURATED SOIL CONDITIONS...ANY RAIN THAT FALLS WILL RESULT IN EXCESSIVE RUNOFF...AND IN AREAS THAT HAVE SEEN RECENT HEAVY RAINS... SIGNIFICANT FLOODING. RIVER FLOODING AND OTHER ONGOING HIGH WATER ISSUES ARE LIKELY TO BE EXACERBATED. .DAYS TWO THROUGH SEVEN... THE THREAT OF HEAVY RAINS AND FLOODING WILL CONTINUE INTO WEDNESDAY. IN ADDITION...RAIN AND THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR REPORTS OF HIGH WATER. 42
In the hours before
Local storm report, Jun 29, 1:37 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
137 PM CDT TUE JUN 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0114 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
06/29/2004 TARRANT TX EMERGENCY MNGR
2 FEET OF WATER ON SIDE OF THE ROAD AT THE INTERSECTION
OF JACKSBORO HIGHWAY AND BI-WAY. JACKSBORO HIGHWAY
APPEARS TO BE SHUT DOWN DUE TO HIGH WATER.Local storm report, Jun 29, 1:38 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
138 PM CDT TUE JUN 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
06/29/2004 TARRANT TX TRAINED SPOTTER
HIGH WATER RESCUE ON KENWOOD STREET.Special weather statement, Jun 29, 2:13 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 213 PM CDT TUE JUN 29 2004 TXZ116-117-292015- PALO PINTO-PARKER- 213 PM CDT TUE JUN 29 2004 ...SIGNIFICANT WEATHER UPDATE... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN INTENSIFYING THUNDERSTORM 10 MILES NORTH OF LIPAN...OR 10 MILES SOUTH OF MINERAL WELLS...MOVING NORTH AT 20 MPH. METCALF GAP...MINERAL WELLS...PALO PINTO...SPRINGTOWN...AND WEATHERFORD ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS FROM 40 TO 50 MPH CAN BE EXPECTED FROM THIS STORM. THE STRONG WINDS MAY PROVE SUFFICIENT FOR UPROOTING TREES...DUE TO THE SATURATED SOIL CONDITIONS. 65/DD
Local storm report, Jun 29, 2:45 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT TUE JUN 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD ARLINGTON 32.69N 97.13W
06/29/2004 TARRANT TX EMERGENCY MNGR
SIX FLAGS PARK UNDER WATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:48 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jun 29, 12:48 PM CDT | Flash Flood Warning | FWD | Collin, Dallas, Denton | 3 hr |
| Jun 29, 1:31 PM CDT | Flash Flood Warning | FWD | Bell, Falls, Milam, Robertson | 3 hr |
| Jun 29, 2:22 PM CDT | Flash Flood Warning | FWD | Hunt | 4 hr |
| Jun 29, 4:46 PM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 29, 5:05 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jun 29, 6:10 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 29, 6:15 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.